MAUDE Adverse Event Report: DEPUY SPINE INC MNTR OC INNER SCREW; POSTERIOR CERVICAL SCREW SYSTEM

DEPUY SPINE INC MNTR OC INNER SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 188362025
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an unknown date in 2022.Additional procodes: hrs, hwc, kwp.Date of concomitant therapy is (b)(6) 2022.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent revision surgery of a posterior spinal fusion on (b)(6) 2022.The original procedure was done on (b)(6) 2022.On an unknown date following the initial procedure, the mountaineer oc plate, two (2) rods, and two (2) set screws popped out.Both rods popped out but were still in the cervical portion.It was noted that the patient did not wear a neck brace all the time and the neck may have been hyperextended in the original case.The doctor had only put two screws on the plate.The angle was bad, and the third screw could not be added.Patient was revised to an occipital to t2 fusion.In the revision, the surgeon put in all three screws.This report is for a mountaineer occipital screw.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the photo.Visual analysis of the photo revealed that the mntr oc inner screw device was not migrated from the position that it was previously implanted, since it was still in the mntr oc plate small device, therefore, the allegation reported cannot be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the mntr oc inner screw.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR OC INNER SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13712052
Report Number1526439-2022-00362
Device Sequence Number15024503
Product Code NKG
UDI-Device Identifier10705034158853
UDI-Public(01)10705034158853
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188362025
Device Catalogue Number188362025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MNTR OC INNER SCREW; MNTR OC PLATE SMALL; OC ADJ ROD LOPRO 3.5 X 120 - 7; OC ADJ ROD LOPRO 3.5 X 120 - 7; UNK - SCREWS: MOUNTAINEER OCT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight41 KG